Alert archive / Louisiana / Flash Flood Warnings in 2017
Flash Flood Warning 32, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 10, 2017, 1:48 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 1:48 PM CDT (18:48 UTC)
- Expired
- Aug 10, 2017, 3:45 PM CDT
- In force
- 117 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2569 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WGUS54 KLIX 101848 FFWLIX LAC105-102045- /O.NEW.KLIX.FF.W.0032.170810T1848Z-170810T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service New Orleans LA 148 PM CDT THU AUG 10 2017 The National Weather Service in New Orleans has issued a * Flash Flood Warning for... Central Tangipahoa Parish in southeastern Louisiana... * Until 345 PM CDT * At 148 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Hammond, Ponchatoula, Natalbany, Robert and Tickfaw. Additional rainfall amounts of 1 to 2 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3061 9027 3044 9027 3047 9050 3059 9049 $$ 32
1 follow-up statement
263 WGUS74 KLIX 101950 FFSLIX Flash Flood Statement National Weather Service New Orleans LA 250 PM CDT THU AUG 10 2017 LAC105-102000- /O.CAN.KLIX.FF.W.0032.000000T0000Z-170810T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tangipahoa LA- 250 PM CDT THU AUG 10 2017 ...THE FLASH FLOOD WARNING FOR CENTRAL TANGIPAHOA PARISH IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3061 9027 3044 9027 3047 9050 3059 9049 $$ 32
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:16 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 10, 12:16 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1216 PM CDT Thu Aug 10 2017 .AVIATION... Another day of diurnally forced convection will result in brief periods of IFR visibility restrictions and gusty winds as storms roll over the terminals. Overall impacts should be short-lived, so have VCTS wording in place to reflect the risk. Outside of the convective threat, a mix of MVFR and VFR ceilings ranging between 2000 and 3500 feet can be expected through the evening hours. Overnight, convection will die off resulting in VFR conditions for all of the terminals. However, some IFR ceilings and MVFR visibilities may develop at KMCB around 12z tomorrow. These ceilings should lift back into MVFR range by 14z. More convection should also begin to develop between 14z and 18z tomorrow as temperatures warm. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 74 88 74 90 / 30 60 30 60 BTR 76 90 76 91 / 30 60 30 60 ASD 76 90 76 91 / 20 60 30 60 MSY 78 89 78 90 / 20 60 20 60 GPT 78 89 78 90 / 30 60 20 60 PQL 75 89 75 90 / 30 60 20 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && 32
Hazardous weather outlook, Aug 10, 11:07 AM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1107 AM CDT Thu Aug 10 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-110415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1107 AM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight Numerous showers and thunderstorms are expected today, primarily from the late morning hours through the early evening hours. A few of these storms could become strong, producing gusty winds, frequent lightning and heavy rainfall that could result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous showers and thunderstorms are expected each day during the period. A few of these storms could become strong, producing gusty winds, frequent lightning and heavy rainfall that could result in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, Aug 10, 12:24 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1224 PM CDT THU AUG 10 2017
LAZ060-061-101800-
St. Charles-Upper Jefferson-
1224 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ST. CHARLES AND
NORTHWESTERN JEFFERSON PARISHES...
At 1224 PM CDT, a strong thunderstorm was located over New Sarpy, or
near Hahnville, moving east at 15 mph.
Locations impacted include...
Hahnville, Metairie, Norco, Ama, Destrehan, Waggaman, Taft, New
Sarpy, St. Rose, River Ridge and New Orleans Armstrong Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2996 9045 3003 9044 3005 9030 3005 9026
3004 9025 3004 9023 3003 9022 2991 9022
TIME...MOT...LOC 1724Z 271DEG 11KT 3000 9037
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:58 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 7 days |
| Aug 10, 12:24 PM CDT | Special Weather Statement | LIX | Saint Charles | 36 min |
| Aug 10, 1:22 PM CDT | Areal Flood Advisory | LIX | Tangipahoa | 113 min |
| Aug 10, 1:25 PM CDT | Areal Flood Advisory | LIX | Livingston | 2 hr |
| Aug 10, 2:49 PM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana | 26 min |
| Aug 10, 5:01 PM CDT | Special Weather Statement | LIX | Jefferson | 29 min |
Nearby
Flash Flood Warnings in Louisiana, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.